Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Contractible $ 3$-manifolds of finite genus at infinity

Author: E. M. Brown
Journal: Trans. Amer. Math. Soc. 245 (1978), 503-514
MSC: Primary 57N10
MathSciNet review: 511426
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of contractible open 3-manifolds is defined. It is shown that all contractible open 3-manifolds which can be written as a union of cubes with a bounded number of handles are in this class. It is shown that a proper map between manifolds of this class which induces an isomorphism of proper fundamental groups (e.g. a proper homotopy equivalence) is proper homotopic to a homeomorphism. A naturality condition for homomorphisms of proper fundamental groups is developed. It is shown that a natural homomorphism between the proper fundamental groups of these manifolds is induced by a proper map.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N10

Retrieve articles in all journals with MSC: 57N10

Additional Information

Keywords: Proper map, proper homotopy equivalence, proper fundamental group, end, eventually end-irreducible, open 3-manifold
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society